MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US GLO ADV RATCHET T-HANDLE; EXTREMITY INSTRUMENTS : HANDLES

DEPUY ORTHOPAEDICS INC US GLO ADV RATCHET T-HANDLE; EXTREMITY INSTRUMENTS : HANDLES
Model Number 2128-61-070
Medical Device Problem Code Naturally Worn (2988)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/19/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device was reported for general wear and tear.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : an analysis of the product could not be performed since a physical sample was not received for evaluation.An evaluation of the manufacturing record could not be performed as the required product identification number was not provided to complete the evaluation.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of the post-market surveillance.However, if the product or product id numbers are received at a later date, the investigation will be updated as applicable.
 
Additional Manufacturer Narrative
Product complaint # : (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint #(b)(4).Investigation summary: we undertook an instrument audit at (b)(6) hospital in bristol.In checking kit due to new starters and this not been done for a while, some of the items are not fit for patient use, and need to be replaced.We have quarantined sets but will need the instruments replaced to be fully functioning again.Contact at hospital is: (b)(6).There was no delay in surgery and we do not know when the instruments were used or when they became damaged as well as any patient related information.The wear and tear are general wear and tear we see on these sets and just need to be put correct as they have been in the accounts for years with no audit being done on them.The product codes are in red below, some may be duplicates due to more than on set being effected.If needed we can return and provide lot numbers when items are replaced.Could we have a pc number asap.The device associated with this report was returned to depuy synthes for evaluation.Visual examination of the returned sample revealed that the glo adv ratchet t-handle has cracked at the top portion.Overall appearance of the device denotes a worn appearance consistent with normal use.The observed condition was identified as an end of life indicator; damage consistent with repeated use and servicing.The lifecycle requirements of the device are event related and depend on the use and inspection of the device in clinical practice.As the device can be damaged on the first or 100th use, the device must be properly inspected prior to each surgical use.Refer to the device/country specific ifu for information related to end of life, reprocessing instructions, and inspection procedures.A dimensional inspection was not performed as it not applicable to the complaint condition.A functional test was not performed as it not applicable to the complaint condition.The overall complaint was confirmed as the observed condition of the glo adv ratchet t-handle would have contributed to the complained issue.Based on the investigation findings, the potential cause is traced to end of life, and it has been determined that no corrective and/or preventative action is required.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.The expiration date (12/1/2099) reported in the previous medwatch was submitted in error.The device involved was an instrument and does not have an expiration date.

Brand Name
GLO ADV RATCHET T-HANDLE
Common Device Name
EXTREMITY INSTRUMENTS : HANDLES
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic dr.
warsaw IN 46581 0988
Manufacturer Contact
kate karberg
700 orthpaedic dr.
warsaw, IN 46581
3035526892
MDR Report Key17032440
Report Number1818910-2023-11246
Device Sequence Number17902404
Product Code HTO
UDI-Device Identifier10603295089728
UDI-Public10603295089728
Combination Product (Y/N)N
PMA/510(K) Number
K170748
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 05/31/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number2128-61-070
Device Catalogue Number212861070
Device Lot NumberKM699323
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/19/2023
Supplement Date Received by Manufacturer06/01/2023
12/18/2023
01/16/2024
Initial Report FDA Received Date05/31/2023
Supplement Report FDA Received Date06/02/2023
01/10/2024
01/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/23/2014
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GLO ADV RATCHET T-HANDLE
Patient SexUnknown